MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that a destination slender and a 4fr catheter were used radial to record the patient's pressure.The procedure started with a 6 fr terumo short sheath, then a 0.035" wire was used to exchange a destination device.The destination device was advanced without much resistance, however; when the end got to the subclavian, the patient had pain.The device was not advanced into the ascending aorta due to the patient's pain.The sheath was left to monitor pressures and was flushed continuously.Secondary access was achieved through the femoral artery with the destination device involved and used with a 4 fr catheter to measure pressures in the heart.When complete, a 0.035" wire was attempted to be put through the destination slender, it was noticed on fluoroscopy that the sheath looked stretched/broken.The dilator was attempted to be put back in, but it would not go.Another catheter was tried, but it would not go.When the sheath was pulled back, the patient had pain when the tip was between the shoulder and elbow.There seemed to be a spasm, but the patient couldn't be put under further sedation due to a risky body mass index (bmi) (50).The sheath broke at the junction of the skin, and it was confirmed under fluoroscopy that there was approximately 35 centimeters of the device still in the patient's arm.Parts of the sheath looked ok, other parts looked stretched.The patient went to the operating room (or) and the surgeon was able to easily remove the remainder of the sheath.The patient seemed to be well, but that night the patient experienced pain in the arm.A scan was done, and it appeared that a piece of the tip may still be in the artery.At that time, it didn't appear to be a complete occlusion.Prior to surgery, the sheath was in place in the arm/subclavian for 1 hour and 30 minutes.Additional information was received on 08 apr 2022: the patient was in stable condition.The patient continued to have good pulses.Additional information was received on 12 apr 2022: the doctor confirmed that the sheath fragment was removed surgically, and a radial spasm took place after introducing the catheter.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.One r2p was returned to terumo medical corporation for product evaluation.The returned sample included the sheath and sample packaging.The length of the returned sheath was 56.8 centimeters.The tip portion of the sheath was not returned.There were pinches on the sheath located at 9.0cm to 10.4 centimeters, 18.6 centimeters to 19.4 centimeters, 22.6 centimeters to 23.8 centimeters, 39.2 centimeters to 40.0 centimeters, and 42.0 centimeters to 42.7 centimeters from the sheath hub.The sheath was stretched from 29.8 centimeters to 34.3 centimeters and 49.1 centimeters to 56.8 centimeters from the sheath hub.The sheath was compressed 48.1 centimeters to 49.1 centimeters.The sheath was flattened from 52.6 centimeters to 56.8 centimeters.The coil was loose on the last 0.5 centimeters of the sheath shaft.The pebax was observed to be missing from that portion of the sheath.The swage band was intact.A piece of polytetrafluoroethylene (ptfe) tubing was returned.The tubing was measured to be approximately 6.5 centimeters and torn down the middle.A coil approximately 11 centimeters long was also returned.The complaint can be confirmed for mechanical separation.The exact root cause cannot be determined.The likely root cause is pulling the sheath after the vessel spasm occurred.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key14279662
Report Number1118880-2022-00026
Device Sequence Number17692182
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public00389701012360
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000008033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age84 YR
Patient SexFemale
Patient Weight132 KG
Patient EthnicityNon Hispanic
Patient RaceWhite